MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-08
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot of specific issue.The investigation determined the reported difficulties, treatment and patient effect appear to be related to the operational context of the procedure.It was reported that the stent delivery system interacted with the guide catheter during advancement.Factors that may contribute to difficulty advancing the sds through the catheter include, but are not limited to, inner diameter of the catheter, outer diameter of the sds, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or sds.In this case, it was noted that the catheter may have had a kink or insufficient inner diameter, likely contributing to the difficulty encountered during advancement.Additionally, manipulation of the sds, when it encountered difficulty, likely contributed to the reported stent dislodgement.The dislodged stent was implanted in the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
It was reported that the procedure was performed to treat a very calcified lesion in the circumflex coronary artery.The 3.50 x 08mm xience skypoint stent delivery system (sds) was advanced through a non-abbott 7fr.Extra-backup catheter 3.5 guiding catheter, with resistance felt from a possible guiding catheter kink or a small lumen.The sds continued to be attempted to be advanced until it was decided to be removed.During withdrawal, the stent dislodged into the ostial of the circumflex coronary artery.An unsuccessful attempt was made to snare the stent, and the stent floated into the diagonal coronary artery.The stent was wired and two balloons from another manufacturer, a 1.5mm and a 2.0mm, were used to deploy the stent in the diagonal artery in healthy tissue.The circumflex artery was opted to not be treated as the patient had multiple diseased arteries, and an unspecified stent was successfully implanted in the left anterior descending coronary artery.There was no adverse patient sequalae.No additional information provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19646712
Report Number2024168-2024-07865
Device Sequence Number7368323
Product Code NIQ
UDI-Device Identifier08717648233371
UDI-Public(01)08717648233371(17)260711(10)3071441
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model Number1804350-08
Device Catalogue Number1804350-08
Device Lot Number3071441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ABBOTT 7FR. EXTRA-BACKUP CATHETER 3.5 GUIDING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown